Hail, Harper
- When
- June 5, 5:20 PM CST
- Where
- Harper County, 5 mi S of Selman
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.733, -99.483
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 2:12 PM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 306 PM CDT SAT JUN 5 2004 .DISCUSSION... LOW-MID LEVEL THERMAL/MOISTURE ADVECTIVE FIELDS PROGD FOR TONIGHT ARE SIMILAR TO THE PREVIOUS FEW NIGHTS. CLEAR SIGNAL FOR MCS ACTIVITY COMING OFF OF WESTERN HIGH PLAINS AND AFFECTING MAINLY WESTERN/SOUTHWEST ZONES LATE EVENING AND OVERNIGHT...AND ANOTHER MAIN CONVECTIVE CLUSTER EXPECTED TO PASS THROUGH SOUTHEAST KANSAS WHICH COULD AFFECT NORTHEAST ZONES. WHAT WE WILL HAVE THROUGH THIS FIRST PERIOD THAT WE DID NOT HAVE THE PREVIOUS TWO NIGHTS IS A FAIRLY WELL DEFINED SYNOPTIC BOUNDARY TO FIRE CONVECTION TO OUR NORTH /AKA SE KANSAS CONVECTION/ AND INFLUENCE FROM LARGE SCALE MID-UPPER LEVEL TROUGH THAT WILL PROGRESS THROUGH UPPER-MIDDLE PLAINS TONIGHT. DID HAVE A VORT MAX LAST NIGHT ROLLING DOWN NW FLOW...BUT MORE SIGNIFICANT...AND STRONGER MID LEVEL FLOW EXPECTED TONIGHT. LATEST SHORT TERM MODELS NOT TOO EXCITED ABOUT WIDESPREAD PRECIP TONIGHT. CURRENT FORECAST HAS LIKELY POPS OVER MOST OF THE FORECAST AREA AT SOME POINT THROUGH TOMORROW MORNING. GIVEN SYNOPTIC SUPPORT...DO NOT SEE ANY GOOD REASON TO CHANGE POPS MUCH. MESOSCALE INFLUENCES ARE BEGINNING TO SHOW THEMSELVES...AS CONVECTION BEGINNING NEAR BOUNDARY IN KANSAS AND HIGH PLAINS ACTIVITY FIRING OFF IN NORTHEAST NEW MEXICO INTO PANHANDLES. WILL LOWER POPS A FEW LOCATIONS BASED ON QUESTIONS OF RECOVERY TODAY /MAINLY CENTRAL AND SOUTHEAST ZONES/ BUT STILL FEEL THAT ACTIVITY WILL BE MORE WIDESPREAD THAN MODELS LEAD US TO BELIEVE. NO SIG CHANGES MADE TO REST OF FORECAST PACKAGE...AS MID LEVEL RIDGE BUILDS IN AHEAD OF DEVELOPING SW FLOW. EARLY-MIDDLE PART OF WEEK LOOKS VERY WARM AND DRY...NEXT WRN TROF TAKING SHAPE TOWARD END OF WEEK. DRY LINE TYPE ACTIVITY LOOKS TO BE MAIN SHOW LATE WEEK...BEFORE MEDIUM RANGE MODELS CONSENSUS BRING FRONT INTO AREA FOR THE WEEKEND. MAY TWEAK NUMBERS BELOW...MAINLY POPS...BEFORE ISSUANCE BASED ON RADAR/SATELLITE TRENDS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 85 68 90 / 60 40 10 10 HOBART OK 67 87 68 94 / 70 30 10 0 WICHITA FALLS TX 68 88 70 93 / 60 40 10 0 GAGE OK 64 87 66 94 / 80 10 0 0 PONCA CITY OK 66 84 68 91 / 60 30 10 10 DURANT OK 67 83 70 90 / 40 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11 EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT SAT JUN 5 2004
OKZ004>048-050>052-TXZ083>090-061200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS FROM THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL FROM 5 PM UNTIL
AROUND MIDNIGHT. ALTHOUGH STORMS ARE LIKELY TO PERSIST FOR MUCH OF
THE OVERNIGHT HOURS... CHANCES FOR SEVERE STORMS SHOULD DECREASE
WITH TIME AFTER MIDNIGHT.
LOCATION...
ALTHOUGH A SLIGHT RISK EXISTS IN ALL AREAS... THE MOST LIKELY AREA
FOR SEVERE STORMS... AND THE MOST WIDESPREAD AREAL COVERAGE...
WILL BE ACROSS THE NORTHWEST THIRD OF OKLAHOMA THROUGH AROUND 9
PM... AND THE WESTERN BORDER COUNTIES OF OKLAHOMA... SOUTHWARD INTO
WESTERN SECTIONS OF WESTERN NORTH TEXAS FROM 9 PM UNTIL MIDNIGHT.
EXPECTED WEATHER AND IMPACTS...
THE TORNADO THREAT THROUGH TONIGHT IS VIRTUALLY NON-EXISTENT. THE
STRONGEST STORMS ARE LIKELY TO POSE A THREATS TO PROPERTY WITH WIND
GUSTS FROM 60 TO 70 MPH AND TO QUARTER TO GOLF BALL SIZED HAIL.
LOCALLY HEAVY RAINFALL IS ALSO LIKELY IN A FEW LOCALES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHWEST OKLAHOMA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS EVENING... WITH GROUPS IN AREAS FARTHER SOUTH AND EAST PREPARED
FOR OPERATIONS FROM LATER THIS EVENING THROUGH OVERNIGHT.
DISCUSSION...
A SOUTHWARD MOVING WEAK COLD FRONT EXTENDING FROM WESTERN KANSAS...
SOUTHWESTWARD INTO THE OKLAHOMA AND TEXAS PANHANDLES HAS BEEN THE
FOCUS FOR THE DEVELOPMENT OF NUMEROUS STRONG TO SEVERE THUNDERSTORMS
SINCE MID AFTERNOON. AS THE FRONT AND AN UPPER LEVEL DISTURBANCE
OVER NORTHWEST KANSAS CONTINUE TO MOVE SLOWLY SOUTHWARD INTO AN
AIRMASS WITH CAPES FROM 2500 TO 3500 THIS EVENING WITH DEEP LAYER
SHEAR FROM 30 TO 35 KNOTS... SCATTERED TO NUMEROUS STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO PERSIST ALONG AND AHEAD OF THE FRONT
THROUGH AT LEAST MIDNIGHT... WITH A GRADUAL DECREASE IN INTENSITY
THEREAFTER. SHEAR AND INSTABILITY PARAMETERS WILL BE SUPPORTIVE OF
AT LEAST A FEW STORMS DEVELOPING SUPERCELL CHARACTERISTICS... AND
THESE STORMS WILL POSE THE GREATEST RISK OF GOLF BALL HAIL AND WINDS
UP TO 70 MPH. OTHER STORMS WILL PRODUCE PENNY TO QUARTER SIZED HAIL
AND 60 MPH WINDS. HEAVY RAINFALL WILL ALSO BECOME AN INCREASING
LIKELIHOOD BY LATE EVENING THROUGH OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS RESIDUAL
BOUNDARIES ACROSS THE AREA FROM SATURDAY NIGHT STORMS BECOME A FOCUS
FOR ADDITIONAL STORM DEVELOPMENT. SLIGHT CHANCES FOR THUNDERSTORMS
WILL RETURN TO THE FORECAST THURSDAY NIGHT INTO FRIDAY AS ANOTHER
STORM SYSTEM PUSHES THE DRYLINE TOWARD WESTERN OKLAHOMA AT THE END
OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY MORNING JUNE 6.
MILLER
EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 412 PM CDT SAT JUN 5 2004 OKZ004-005-052145- HARPER OK-WOODS OK- 412 PM CDT SAT JUN 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODS COUNTIES. AT 412 PM CDT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED ACROSS SOUTHERN KANSAS FROM MINNEOLA... TO NORTHWEST OF WILMORE... MOVING SOUTHEAST AT 15 MPH. AT THEIR PRESENT MOVEMENT... THESE STORMS WILL BEGIN TO AFFECT HARPER AND WOODS COUNTIES IN NORTHWEST OKLAHOMA BY AROUND 5 PM. PEOPLE IN HARPER AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 456 PM CDT SAT JUN 5 2004 OKZ004-005-052230- HARPER OK-WOODS OK- 456 PM CDT SAT JUN 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WESTERN WOODS COUNTIES. AT 455 PM CDT... A RATHER SMALL CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED OVER CLARK COUNTY KANSAS... ABOUT 30 MILES NORTH OF BUFFALO. THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH. IF THESE STORMS MAINTAIN THEIR PRESENT MOVEMENT... THEY WILL AFFECT NORTHERN HARPER AND WESTERN WOODS COUNTIES BY 530 PM WITH A THREAT OF QUARTER SIZE HAIL AND WINDS TO 65 MPH. PEOPLE IN HARPER AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 546 PM CDT SAT JUN 5 2004 OKZ009-010-052315- ELLIS OK-WOODWARD OK- 546 PM CDT SAT JUN 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES. AT 546 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 23 MILES NORTH OF FORT SUPPLY...MOVING SOUTH AT 25 MPH. IN ADDITION... OTHER THUNDERSTORMS WERE DEVELOPING ABOUT 10 MILES WEST OF WOODWARD. PEOPLE IN ELLIS AND WOODWARD COUNTIES...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY THROUGH AT LEAST 6 PM... AS A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED SHORTLY FOR LARGE HAIL AND STRONG THUNDERSTORM WINDS. MILLER
The Vance AFB radar (KVNX), 121 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409131, 5409132, 5409133, 5409134, 5409135.